# SDR P9KA2015091601

- Difficulty date: September 14, 2015
- Submitted: September 16, 2015
- Operation: Air carrier
- Aircraft: N1265U
- Make and model: Cessna 208
- Aircraft serial: 20800375
- Aircraft time: 1,150 hours, 2,000 cycles
- System (JASC): 3457 · Global Positioning System
- Part: Antenna
- Part number: 0130023500
- Part serial: 60502
- Condition: Failed
- Location: Gps
- Part time: 1,100 hours
- Component: Gps, Garmin Intl, GNS430W
- Component part number: 0100041201
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NEITHER GPS WOULD ACQUIRE POSITION.  TROUBLESHOOTING REVEALED THAT THE NR 2 GPS ANTENNA WAS FAILED & RADIATING ON GPS FREQUENCY, CAUSING INTERFERENCE FOR NR 1 GPS.  IT IS APPARENT THAT THIS ANTENNA FAILURE MODE IS NOT UNCOMMON.  CONSIDERING THAT THE EFFECTED GPS UNITS ARE CERTIFIED AS SOLE MEANS OF NAVIGATION, A KNOWN PROBLEM OF THIS TYPE IS VERY CONCERNING.  THE NR 2 GPS ANTENNA WAS REPLACED WITH NEW WITH NO ABNORMALITIES NOTED.
